Alert archive / Oklahoma / Special Weather Statements in 2015
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 29, 2015, 7:21 PM CDT for Greer County, Washita County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2015, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 29, 2015, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
Counties Greer County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 98 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2885 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
623
WWUS84 KOUN 300021
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT MON JUN 29 2015
OKZ021-022-034-035-300100-
GREER OK-BECKHAM OK-KIOWA OK-WASHITA OK-
721 PM CDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER...SOUTHEASTERN
BECKHAM...NORTHWESTERN KIOWA AND WASHITA COUNTIES UNTIL 800 PM CDT...
AT 717 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CORDELL...WITH
OTHER STORMS EXTENDING SOUTH AND WEST TO SENTINEL...RETROP...AND WILLOW.
THESE STORMS WERE DRIFTING SLOWLY SOUTH AND WEST.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
HOBART...CORDELL...GRANITE...BURNS FLAT...SENTINEL...DILL CITY...
CORN...LONE WOLF...CARTER...GOTEBO...BESSIE...ROCKY...WILLOW...CLOUD
CHIEF...RETROP...NORTHERN ALTUS-LUGERT LAKE AND BRINKMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3547 9877 3546 9875 3515 9870 3495 9914
3491 9956 3526 9957
TIME...MOT...LOC 0017Z 355DEG 15KT 3529 9896
$$
AUSTINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:36 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 29, 2:36 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 236 PM CDT MON JUN 29 2015 .DISCUSSION... AN UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE IN THE SHORT TERM...KEEPING TUESDAY AND WEDNESDAY HOT AND FAIRLY DRY. WITH ABUNDANT MOISTURE IN THE AREA...HEAT INDICES WILL REACH INTO THE TRIPLE DIGITS. ENTERING INTO THURSDAY...THE RIDGE BEGINS TO BREAK DOWN AS A SHORT WAVE AND ASSOCIATED COLD FRONT SWINGS THROUGH. RAIN CHANCES WILL INCREASE THURSDAY THROUGH SATURDAY...SO WE MAY SEE A FAIRLY WET 4TH OF JULY. ENOUGH INSTABILITY AND SHEAR WILL BE IN PLACE FOR A FEW STRONG TO SEVERE STORMS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THIS COLD FRONT WILL ALSO COOL THINGS OFF A BIT THROUGH THE WEEKEND...BRINGING HIGHS DOWN INTO THE 80S. AFTER THIS SYSTEM MOVES OUT SATURDAY NIGHT...THE RIDGE BEGINS TO BUILD BACK IN...SIGNALING A RETURN OF HOT AND DRY WEATHER FOR EARLY NEXT WEEK. MAD && .PRELIMINARY POINT TEMPS/POPS...CORRECTED OKLAHOMA CITY OK 71 96 74 95 / 10 0 0 10 HOBART OK 69 98 74 98 / 20 0 0 0 WICHITA FALLS TX 73 97 75 98 / 20 0 0 0 GAGE OK 66 97 74 99 / 10 0 0 20 PONCA CITY OK 70 98 78 99 / 0 0 0 20 DURANT OK 71 95 72 94 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/14
Hazardous weather outlook, Jun 29, 6:31 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 631 PM CDT MON JUN 29 2015 OKZ004>048-050>052-TXZ083>090-302345- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 631 PM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH LATE EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... MAINLY ALONG AND SOUTH OF INTERSTATE 40. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE PRODUCING HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS UP TO 65 MPH. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE A CONCERN. THE POTENTIAL FOR SEVERE STORMS WILL DECREASE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WORK WEEK. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME... A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THIS WEEK THROUGH THE WEEKEND. HEAVY RAINFALL MAY ALSO RESULT IN LOCALIZED FLOODING. .HEAT... HOT AND HUMID CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY...WITH HEAT INDICES REACHING THE LOW 100S ACROSS PORTIONS OF OKLAHOMA. WEDNESDAY WILL LIKELY BE THE HOTTEST DAY AS TEMPERATURES APPROACH OR EXCEED 100 DEGREES ACROSS NORTHWESTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. JTK/EM
In the hours before
Special weather statement, Jun 29, 6:24 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
624 PM CDT MON JUN 29 2015
OKZ016-022-300000-
CUSTER OK-WASHITA OK-
624 PM CDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CUSTER AND CENTRAL
WASHITA COUNTIES UNTIL 700 PM CDT...
AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF CORN. OTHER STRONG STORMS WERE LOCATED NEAR DILL CITY AND BURNS
FLAT...THESE STORMS WERE MOVING VERY LITTLE...BUT BUILDING TO THE
WEST SOUTHWEST AT 5 T0 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
CORDELL...BURNS FLAT...SENTINEL...DILL CITY...CORN...BESSIE...
ROCKY...COLONY AND CLOUD CHIEF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3550 9879 3533 9867 3524 9880 3512 9917
3522 9929 3537 9932
TIME...MOT...LOC 2321Z 66DEG 5KT 3543 9883
AUSTINSpecial weather statement, Jun 29, 6:42 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT MON JUN 29 2015
OKZ023-300015-
CADDO OK-
642 PM CDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO COUNTY UNTIL
715 PM CDT...
AT 640 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
LOOKEBA...MOVING SOUTH AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
BINGER...EAKLY...LOOKEBA...ALBERT AND FORT COBB RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3545 9856 3545 9836 3536 9830 3517 9837
3526 9856
TIME...MOT...LOC 2340Z 359DEG 9KT 3537 9847
AUSTINLocal storm report, Jun 29, 6:50 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST LOOKEBA 35.36N 98.36W
06/29/2015 E60 MPH CADDO OK PUBLIC
50 TO 60 MPH GUST AND NICKEL HAIL.
&&
DWSpecial weather statement, Jun 29, 6:57 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
657 PM CDT MON JUN 29 2015
OKZ024-300030-
CANADIAN OK-
657 PM CDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CANADIAN COUNTY
UNTIL 730 PM CDT...
AT 654 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF EL RENO. THIS STORM WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
EL RENO AND CEDAR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3557 9799 3538 9796 3538 9819 3547 9823
3558 9824
TIME...MOT...LOC 2354Z 80DEG 2KT 3547 9808
AUSTINSpecial weather statement, Jun 29, 7:03 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 703 PM CDT MON JUN 29 2015 OKZ023-300030- CADDO OK- 703 PM CDT MON JUN 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CADDO COUNTY UNTIL 730 PM CDT... AT 700 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF ANADARKO. THIS STORM WAS NEARLY STATIONARY. HAZARDS INCLUDE... WIND GUSTS 50 TO 55 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... ANADARKO...APACHE...CYRIL...FORT COBB...GRACEMONT...BOONE...ALBERT... FORT COBB RESERVOIR AND STECKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3530 9823 3487 9816 3487 9856 3523 9854 TIME...MOT...LOC 0000Z 80DEG 1KT 3510 9834 AUSTIN
Special weather statement, Jun 29, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT MON JUN 29 2015
OKZ021-022-034-035-300100-
GREER OK-BECKHAM OK-KIOWA OK-WASHITA OK-
721 PM CDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER...SOUTHEASTERN
BECKHAM...NORTHWESTERN KIOWA AND WASHITA COUNTIES UNTIL 800 PM CDT...
AT 717 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CORDELL...WITH
OTHER STORMS EXTENDING SOUTH AND WEST TO SENTINEL...RETROP...AND WILLOW.
THESE STORMS WERE DRIFTING SLOWLY SOUTH AND WEST.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
HOBART...CORDELL...GRANITE...BURNS FLAT...SENTINEL...DILL CITY...
CORN...LONE WOLF...CARTER...GOTEBO...BESSIE...ROCKY...WILLOW...CLOUD
CHIEF...RETROP...NORTHERN ALTUS-LUGERT LAKE AND BRINKMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3547 9877 3546 9875 3515 9870 3495 9914
3491 9956 3526 9957
TIME...MOT...LOC 0017Z 355DEG 15KT 3529 9896
AUSTINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:03 PM CDT | Special Weather Statement | OUN | Caddo | 27 min |
| Jun 29, 7:12 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 34 min |
| Jun 29, 7:26 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Jun 29, 7:29 PM CDT | Special Weather Statement | OUN | Canadian | 46 min |
| Jun 29, 7:31 PM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 29 min |
| Jun 29, 7:56 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Kiowa, Washita | 2 hr |
| Jun 29, 8:00 PM CDT | Special Weather Statement | OUN | McClain | 30 min |
| Jun 29, 8:03 PM CDT | Special Weather Statement | OUN | Greer | 27 min |
| Jun 29, 8:07 PM CDT | Special Weather Statement | OUN | Atoka | 23 min |
| Jun 29, 8:29 PM CDT | Special Weather Statement | OUN | McClain | 46 min |
| Jun 29, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 38 min |
| Jun 29, 8:57 PM CDT | Special Weather Statement | OUN | Coal | 48 min |
| Jun 29, 8:59 PM CDT | Special Weather Statement | OUN | McClain | 46 min |
| Jun 29, 9:04 PM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson | 26 min |
| Jun 29, 9:27 PM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Hughes | 3 hr |
| Jun 29, 9:50 PM CDT | Special Weather Statement | OUN | Atoka, Coal | 40 min |
| Jun 29, 10:39 PM CDT | Special Weather Statement | OUN | Pontotoc | 51 min |
| Jun 29, 11:11 PM CDT | Areal Flood Advisory | OUN | Coal, Johnston, Pontotoc | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.